Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 16, 2008, 4:22 AM CDT for Jim Wells County, Kleberg County, Nueces County, Texas. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2008, 4:22 AM CDT (09:22 UTC)
- Expired
- Oct 16, 2008, 6:01 AM CDT
- In force
- 99 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 31 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 160922 FFWCRP TXC249-273-355-161215- /O.NEW.KCRP.FF.W.0033.081016T0922Z-081016T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 422 AM CDT THU OCT 16 2008 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS NORTHWESTERN KLEBERG COUNTY IN SOUTH TEXAS SOUTHWESTERN NUECES COUNTY IN SOUTH TEXAS * UNTIL 715 AM CDT * AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED OVER 3 INCHES OF RAIN HAS ALREADY OCCURRED BETWEEN AGUA DULCE AND BISHOP AND ADDITIONAL THUNDERSTORMS HAVE FORMED IN THESE AREAS BEHIND THE INITIAL CLUSTER THAT PRODUCED THESE HIGH RAINFALL AMOUNTS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BISHOP...DRISCOLL AND PETRONILA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. ALTHOUGH THESE STORMS HAVE NOT REACHED ALL AREAS IN THE WARNED AREA...THEY ARE MOVING VERY SLOWLY AND HAVE HAD A HISTORY OF PRODUCING RAINFALL AMOUNTS AROUND 3 INCHES IN WESTERN NUECES COUNTY WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THESE VERY HEAVY DOWNPOURS CAN OVERWHELM DRAINAGE SYSTEMS RAPIDLY AND RESIDENTS WITHIN THE WARNED AREA SHOULD BE PREPARED FOR FLOODING WHEN THESE STORMS ARRIVE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2744 9759 2762 9805 2783 9801 2774 9759 $$ MJG
1 follow-up statement
000 WGUS74 KCRP 161101 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 601 AM CDT THU OCT 16 2008 TXC249-273-355-161107- /O.CAN.KCRP.FF.W.0033.000000T0000Z-081016T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JIM WELLS-KLEBERG-NUECES- 601 AM CDT THU OCT 16 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN KLEBERG...SOUTHWESTERN NUECES AND EAST CENTRAL JIM WELLS COUNTIES... LIGHT TO MODERATE RAINFALL CONTINUES ACROSS THE REGION...HOWEVER THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND THEREFORE FLASH FLOODING IS NO LONGER EXPECTED. SOME SIGNIFICANT FLOWS IN SMALL STREAMS AND CREEKS MAY CONTINUE FOR SEVERAL HOURS AS WATER CONTINUES TO RUN OFF. LAT...LON 2744 9759 2762 9805 2783 9801 2774 9759 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 12:59 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 16, 12:59 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1259 AM CDT THU OCT 16 2008 .DISCUSSION...SEE AVIATION DISCUSSION. && .AVIATION...SOMEWHAT DIFFUSE COLD FRONT CURRENTLY LOCATED JUST NORTH OF VCT TO LRD WILL SLOWLY MOVE THROUGH THE REGION. THIS WILL PROVIDE INCREASING SHRA ACTIVITY...ESP ACROSS COASTAL BEND REMAINDER OF THE NIGHT WITH SOME TSTMS POSSIBLE...ESP NEAR THE COAST. THIS WILL ALSO LEAD TO A MIX OF IFR AND LOWER END MVFR CONDITIONS FOR REMAINDER OF THE NIGHT AND LINGERING MVFR THE FIRST HALF OF THU AS MOISTURE LINGERS BEHIND THE FRONT. A WEAK DISTURBANCE COULD LEAD TO ADDITIONAL SCT POST FRONTAL PRECIP THROUGH EARLY FRI...BUT CIGS WILL LIKELY RAISE ABOVE MVFR LEVELS BY THIS AFTN AS SOME DRIER AIR NEAR THE SFC SLOWLY IS ADVECTED INTO THE REGION. && .PREV DISCUSSION... /ISSUED 1053 PM CDT WED OCT 15 2008/ DISCUSSION...FRONTAL BOUNDARY IS A LITTLE AHEAD OF SCHEDULE WITH THE BOUNDARY LOCATED FROM SOUTH OF A VICTORIA TO LAREDO LINE AT 03Z. 00Z CRP SOUNDING CONTINUES TO SHOW ABUNDANT MOISTURE IN PLACE OVER SOUTH TEXAS IN ADVANCE OF THIS BOUNDARY WITH PRECIPTABLE WATER VALUES AROUND 2.1 INCHES WHICH IS BETWEEN 150 AND 200 PERCENT OF NORMAL. LOW LEVEL MOISTURE CONVERGENCE WILL CONTINUE TO BE MAXIMIZED ALONG THE FRONTAL BOUNDARY OVERNIGHT ACROSS THE REGION. ANOTHER POSITIVE FACTOR WILL BE THE UPPER LEVEL JET STREAK MOVING UP FROM DEEP SOUTH TEXAS ON THE EAST SIDE OF THE UPPER LOW THAT IS MOVING NORTHWEST INTO SOUTHERN COAHUILA. GFS/NAM SHOW THAT UPPER LEVEL DIVERGENCE WILL BE INCREASING OVERNIGHT ON THE NOSE OF THIS JET STREAK MOVING INTO THE FORECAST AREA. WILL RETAIN CATEGORICAL POPS FOR THE OVERNIGHT PERIOD. IF SOME OF THIS ACTIVITY TRAINS OVER THE SAME REGION FOR A FEW HOURS...LOCALLY HEAVY RAIN WILL BE POSSIBLE. FLASH FLOOD GUIDANCE VALUES REMAIN HIGH OVER THE FORECAST AREA SO WILL NOT GO WITH WATCH AT THIS POINT. TIDES CAME UP TO 2.3 FEET MSL AT BOB HALL PIER AT HIGH TIDE EARLIER THIS EVENING. TIDES REMAIN ABOUT A FOOT ABOVE EXPECTED LEVELS WHILE THE BAYS ARE ABOUT 0.8 FEET ABOVE EXPECTED. WILL CONTINUE THE STATEMENT REGARDING MINOR TIDAL OVERFLOW THROUGH TOMORROW EVENING WITH HIGH TIDE AT PORT ARANSAS AT 701 PM. ..CORRECTED HIGH TIDE TIME FOR PORT ARANSAS... PREV DISCUSSION... /ISSUED 632 PM CDT WED OCT 15 2008/ DISCUSSION...SEE AVIATION DISCUSSION. AVIATION...SCT TO NUM SHRAS AND ISOL TSRA WILL BE THE PRIMARY CONCERN THROUGH TONIGHT AS A FRONTAL BDRY SLOWLY DRIFTS THROUGH S TX. THIS WILL LEAD TO BRIEF MVFR/IFR CONDITIONS WHERE SHRA ARE LOCATED. THESE CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING...HOWEVER AM EXPECTING PRECIP TO BECOME MORE STRATIFORM -RA BY AFTERNOON WITH A CIG ABV 3KFT AS A SHALLOW DRY AIRMASS FILTERS ACROSS S TX FROM THE N. PREV DISCUSSION... /ISSUED 320 PM CDT WED OCT 15 2008/ SHORT TERM...MAIN FOCUS THIS PACKAGE IS ON PRECIPITATION OUT AHEAD OF A COLD FRONT MOVING THROUGH SOUTH TEXAS IN THE SHORT TERM. NUMEROUS SHOWERS HAVE BROKEN OUT THIS AFTERNOON OVER THE COASTAL BEND AND VICTORIA CROSSROADS AS COPIOUS MOISTURE INTERACTS WITH WEAK DYNAMICS. EXPECT THIS ACTIVITY TO CONTINUE THROUGH EARLY EVENING...GRADUALLY SHIFTING WEST AS MOISTURE FIGHTS THROUGH DRIER AIR. ACTIVITY WILL THEN REGENERATE OVERNIGHT AS THE FRONT APPROACHES. MODEL FORECASTS BRING THE FRONT THROUGH FROM EARLY MORNING HOURS NORTHWEST TO JUST AFTER SUNRISE SOUTHEAST. DRIER AIR LAGS THE FRONT SIGNIFICANTLY...SO MORE SHOWERY PRECIP CAN BE EXPECTED BEHIND THE FRONT THROUGH THE REST OF THE SHORT TERM. LIGHT WINDS WILL TURN NORTH BEHIND THE FRONT. COASTAL FLOOD STATEMENT REMAINS IN EFFECT AS EAST FETCH AND ASTRONOMICAL HIGH TIDES COMBINE TO RAISE LEVELS. EFFECT SHOULD DIMINISH SOMEWHAT AFTER FROPA THURSDAY AS SURFACE WINDS SWING AROUND. AVIATION...CONDITIONS WILL DETERIORATE AS THE FRONT APPROACHES...WITH CIGS LOWERING TO MVFR. VSBYS MAY ALSO BECOME MVFR IN SHOWERS...WITH OCCASIONALLY IFR CIGS. WINDS TO TURN NORTH AFTER FROPA...WITH CIGS REMAINING DOWN. LONG TERM (FRIDAY THROUGH WEDNESDAY)...COLD FRONT WILL BE LOCATED WELL OFFSHORE FRIDAY MORNING. HIGHER MOISTURE POOL AXIS (OF AROUND 2 PWS) WILL ACTUALLY RESIDE BEHIND THE FRONT...OR ACROSS THE SOUTHEAST HALF OF THE CWA AND MARINE ZONES. MODELS KEYING IN ON QPF ALONG VERY WEAK H85 CONVERGENCE AXIS ALONG THE COAST FRIDAY MORNING...BUT THINK THIS MAY BE SLIGHTLY OVERDONE THIS FAR NORTH...AND AS SUCH THINK THE MOS VALUES FOR POPS FRIDAY ARE SLIGHTLY HIGH. UNDERCUT 12Z MOS POPS BY ABOUT 20%. DESPITE THIS THINKING...CLOUD COVER BEHIND THE FRONT WILL BE SLIGHTLY SLOWER TO CLEAR FROM SOUTH TO NORTH THAN PREVIOUSLY THINKING...BUT WILL CLEAR FRIDAY NIGHT AND EARLY SATURDAY MORNING AS NORTHWEST FLOW ALOFT DEVELOPS IN RESPONSE TO RIDGING OVER WEST TEXAS. SHOULD BE A NICE WEEKEND...WITH WINDS RETURNING ONSHORE SUNDAY AS HIGH PRESSURE MOVES EAST. WILL SEE OVERNIGHT LOWS SLOWLY COMING BACK UP EARLY NEXT WEEK AS MOISTURE SLOWLY RETURNS. FORECAST MID WEEK AND JUST BEYOND DAY 7 UNCERTAIN NOW...AS MODELS HAVE BEEN HAVING VERY DIFFICULT TIME WITH PLACEMENT AND STRENGTH OF UPPER LEVEL LOW CUTTING OFF TO THE NORTH OR NORTHWEST AND ASSOCIATED COLD FRONT THROUGH OUR AREA JUST BEYOND DAY 7. ECMWF HAS ACTUALLY HAD POOR RUN TO RUN CONSISTENCY...SHOWING IN THE 00Z RUN THE UPPER LEVEL LOW CUTTING OFF OVER THE SOUTHWEST U.S. MIDWEEK...AND NOW SHOWING IN THE 12Z RUN OVER THE UPPER MIDWEST. GFS HAS BEEN INDICATING OVER THE PLAINS. SEE HPCS PMDEPD FOR FURTHER INFO. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 66 81 64 82 / 80 60 30 10 10 VICTORIA 75 62 81 56 82 / 60 40 20 10 0 LAREDO 76 66 81 64 84 / 50 30 10 10 10 ALICE 77 64 81 62 83 / 70 50 30 10 10 ROCKPORT 79 66 81 64 81 / 80 50 30 10 10 COTULLA 76 63 82 58 84 / 40 30 10 10 0 KINGSVILLE 79 67 81 64 83 / 80 60 30 20 10 NAVY CORPUS 79 68 80 67 80 / 80 60 30 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...AVIATION
Hazardous weather outlook, Oct 15, 5:55 AM CDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 AM CDT WED OCT 15 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 555 AM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A TROPICAL WAVE PROVIDES DEEP TROPICAL MOISTURE AND INTERACTS WITH A COLD FRONT APPROACHING FROM THE NORTH. NO SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAINFALL IS EXPECTED AND SOME MINOR FLOODING OF CREEKS AND LOW LYING ROADWAYS WILL BE POSSIBLE. RAINFALL TOTALS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES...HOWEVER ISOLATED RAINFALL TOTALS AS HIGH AS 3 TO 5 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY MORNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 5:10 AM CDT | Coastal Flood Statement | CRP | Aransas, Kleberg, Nueces | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.